Alert archive / Arkansas / Tornado Warnings in 2009

Tornado Warning 12, NWS Shreveport, LA

March 26, 2009Howard County, Arkansas

NWS Shreveport, LA issued this tornado warning at Mar 26, 2009, 9:13 PM CDT for Howard County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2009, 9:13 PM CDT (02:13 UTC)
Expired
Mar 26, 2009, 9:45 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Howard County, AR

The radar

The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
936 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 270213
TORSHV
ARC061-270245-
/O.NEW.KSHV.TO.W.0012.090327T0213Z-090327T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT THU MAR 26 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF UMPIRE...

* UNTIL 945 PM CDT

* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
  ATHENS...OR 13 MILES WEST OF UMPIRE...MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  ATHENS AND 6 MILES NORTH OF UMPIRE BY 940 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTH CENTRAL LOUISIANA.

&&

LAT...LON 3436 9399 3436 9393 3435 9392 3419 9392
      3420 9425 3427 9425 3428 9426 3435 9426
      3436 9425 3436 9400
TIME...MOT...LOC 0213Z 258DEG 22KT 3432 9427

$$

BUTTS
2 follow-up statements
000 
WWUS54 KSHV 270223
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
923 PM CDT THU MAR 26 2009

ARC061-270245-
/O.CON.KSHV.TO.W.0012.000000T0000Z-090327T0245Z/
HOWARD AR-
923 PM CDT THU MAR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR HOWARD
COUNTY...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES WEST OF
ATHENS...OR 10 MILES NORTHWEST OF UMPIRE...MOVING EAST AT 25 MPH.

A FUNNEL CLOUD WAS REPORTED WITH THIS STORM AS IT PASSED EAST OF THE 
COMMUNITY OF WICKES...IN POLK COUNTY.  IF YOU ARE IN THE PATH OF 
THIS STORM...TAKE SHELTER NOW

THE TORNADO WILL BE NEAR...
  ATHENS...7 MILES NORTH OF UMPIRE AND 9 MILES NORTH OF BURG BY 935
  PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTH CENTRAL LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

&&

LAT...LON 3436 9399 3436 9393 3435 9392 3419 9392
      3420 9425 3427 9425 3428 9426 3435 9426
      3436 9425 3436 9400
TIME...MOT...LOC 0222Z 256DEG 23KT 3434 9419

$$

BUTTS
000 
WWUS54 KSHV 270236
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT THU MAR 26 2009

ARC061-270245-
/O.CON.KSHV.TO.W.0012.000000T0000Z-090327T0245Z/
HOWARD AR-
936 PM CDT THU MAR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR HOWARD
COUNTY...

AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ATHENS...OR 6 
MILES NORTHWEST OF UMPIRE...MOVING EAST AT 20 MPH.  THIS STORM HAS A 
HISTORY OF PRODUCING FUNNEL CLOUDS.  IF YOU ARE IN THE PATH OF THIS 
STORM...TAKE SHELTER NOW

THE TORNADO WILL BE NEAR...
  ATHENS AND 6 MILES NORTH OF UMPIRE BY 940 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTH CENTRAL LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

&&

LAT...LON 3436 9399 3436 9393 3435 9392 3419 9392
      3420 9425 3427 9425 3428 9426 3435 9426
      3436 9425 3436 9400
TIME...MOT...LOC 0235Z 258DEG 18KT 3435 9411

$$

BUTTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 26, 4:05 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Mar 26, 4:05 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT THU MAR 26 2009

.UPDATE...

UPDATED THE GRIDS AND ZONE PACKAGE FOR TORNADO WATCH NUMBER 71 IN
EFFECT UNTIL 11 PM FOR PORTIONS OF EAST TEXAS AND WEST CENTRAL
LOUISINA. /05/

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT THU MAR 26 2009/

DISCUSSION...
LOOKS LIKE ALL OF THE INGREDIENTS ARE COMING TOGETHER THIS
AFTERNOON FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS
ACROSS THE REGION THIS EVENING.

TONIGHT...LATEST RADAR IMAGERY SHOWS A NUMBER OF FEATURES THAT WILL
CONTRIBUTE TO ANOTHER POTENTIAL SEVERE WEATHER OUTBREAK TONIGHT.
A SURFACE BOUNDARY EXTENDING FROM MCCOMB MISSISSIPPI TO JUST SOUTH
OF LUFKIN HAS BEEN LIFTING NORTHWARD THROUGH THE AFTERNOON. THIS
WILL LIKELY BE ONE OF THE TRIGGERS NECESSARY IN SPARKING
CONVECTION LATE THIS AFTERNOON. THE OTHER IS A NORTH/SOUTH
ORIENTED BOUNDARY STRETCHING FROM FORT SMITH TO DALLAS FORT WORTH.
THESE TWO BOUNDARIES...COMBINED WITH AN UPPER LEVEL SHORTWAVE
ACROSS NORTH TEXAS WILL INTERACT LATER THIS EVENING TO PROVIDE A
SITUATION SIMILAR TO LAST NIGHT WITH STRONG THUNDERSTORMS...HEAVY
RAIN...HAIL...AND DAMAGING WINDS. THERE IS STILL SOME UNCERTAINTY
AS TO WHERE THE MAIN FOCUS OF THESE STORMS WILL OCCUR. PREVIOUS
RUNS OF THE GFS TRENDED TOWARD AN EVENT THAT WOULD TAKE PLACE
ACROSS CENTRAL LOUISIANA...SOUTH OF I-20. HOWEVER...THE 12Z RUN OF
THE GFS HAS REVEALED TWO SEPARATE BUT DISTINCT LOCATIONS...ONE
BEING ACROSS NORTH LOUISIANA...AND ANOTHER ALONG I-30. THIS
UNCERTAINTY...ALONG WITH CURRENT OBSERVATIONS...LEADS ME TO
BELIEVE THAT THE ENTIRE FOUR STATE REGION MAY BE AT RISK OF STRONG
TO SEVERE STORMS TONIGHT. THEREFORE...SEVERE WEATHER WORDING HAS
BEEN INCLUDE ACROSS THE ENTIRE CWA. AS FOR TIMING...EXPECTING MOST
OF THIS ACTIVITY TO DEVELOP IN CONCERT WITH THE UPPER LEVEL
IMPULSE CURRENTLY ACROSS NORTH TEXAS. MAY SEE THE I-30 DEVELOPMENT
AFTER 6PM LOCAL...WHILE SOUTHERN AREAS NEAR LUFKIN ARE ALREADY
SHOWING SIGNS OF CONVECTION. A WATCH WILL LIKELY BE ISSUED LATER
THIS AFTERNOON.

FRIDAY...NOT MUCH OF A BREAK EXPECTED BETWEEN EVENTS. A DEEP MID
LEVEL LOW WILL BARREL ACROSS THE MIDWEST ON FRIDAY. A VERY STRONG
JET ALONG WITH LOTS OF INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF
SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING. AT THIS
TIME...THE REGION REMAINS UNDER A SLIGHT RISK WITH PORTIONS OF
NORTHEAST LOUISIANA AND SOUTHERN ARKANSAS UNDER A MODERATE RISK.
EXPECTING MOST OF THIS ACTIVITY TO BECOME LINEAR...IN THE FORM OF
A SQUALL LINE...AS IT MOVES ACROSS NORTHEAST LOUISIANA AND
SOUTHEAST ARKANSAS.

SATURDAY AND SUNDAY...THE FRONT SHOULD CLEAR THE REGION ON SATURDAY
MORNING BRINGING MUCH COOLER CONDITIONS. A DRY AND TRANQUIL
WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND.

MONDAY THROUGH THURSDAY OF NEXT WEEK...MODELS INDICATE MORE
ENERGETICS IN STORE FOR NEXT WEEK. A FRONT IS EXPECTED TO BRING
SHOWERS AND THUNDERSTORMS TO THE REGION MONDAY EVENING FOLLOWED BY
ANOTHER POTENTIALLY STORMY DAY ON THURSDAY.

AVIATION...
LATEST SURFACE ANALYSIS HAS THE FRONT EXTENDING NEAR A
KDFW-KAEX-KGAD LINE AT 26/1900 UTC.  FRONT HAS STARTED MOVING N THIS
AFTERNOON...THANKS IN PART TO CLEARING SEEN ACROSS MUCH OF N LA.
THIS HAS ALLOWED FOR SOME DESTABILIZATION TO OCCUR...ESPECIALLY NEAR
THE IH-20 CORRIDOR.  SIMILAR TO YESTERDAY...ANY BOUNDARIES ARE
EXPECTED TO SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT.

SHRA/TSRA DEVELOPMENT IS EXPECTED TO BE FOCUSED IN TWO REGIONS...
ONE AFFECTING N TERMINALS...THE OTHER AFFECTING S TERMINALS.
DESPITE THIS...I EXPECT CONVECTION TO AFFECT MOST AIRPORTS AT SOME
POINT TONIGHT.  MVFR FLIGHT CATEGORIES WILL LIKELY BE SEEN THIS
EVENING...ESPECIALLY IN SHRA/TSRA AREAS.  WITH THE EXPECTED
PRECIPITATION...A REDUCTION TO IFR FLIGHT CATEGORIES WILL LIKELY
AGAIN BE SEEN OVERNIGHT THANKS TO LOW CIGS AND POSSIBLY VSBYS.

STRONG UPPER LOW IS FORECAST TO MOVE TOWARD THE SOUTHERN PLAINS
FRIDAY. ADDITIONAL SHRA/TSRA WILL LIKELY DEVELOP BETWEEN
27/1500-1800 UTC ACROSS E TX AS THE SYSTEM DRAWS NEAR.
STRONG/SEVERE TSRA APPEAR LIKELY AFTER 27/1800 UTC...WITH A SQUALL
LINE DEVELOPING AND MOVING E ACROSS THE FORECAST AREA THROUGH
27/0600 UTC.  /BUTTS/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  74  44  58  38 /  90  70  60  10   0
MLU  60  76  49  60  41 /  90  70  60  10   0
DEQ  55  67  38  51  32 /  90  70  30  30  10
TXK  58  70  45  55  35 /  90  70  60  20  10
ELD  58  74  45  57  35 /  90  70  60  20  10
TYR  60  72  41  53  37 /  90  70  20  10   0
GGG  59  75  41  56  35 /  90  70  20  10   0
LFK  62  79  42  60  36 /  90  70  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/05
Hazardous weather outlook, Mar 26, 12:00 PM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAR 26 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. IN
ADDITION...AN UPPER LEVEL DISTURBANCE WILL PUSH FROM THE BIG BEND
REGION...AFFECTING ALL OF THE FOUR STATE REGION DURING THE EVENING
HOURS. EXPECT THAT THESE STORMS WILL ENTER EAST TEXAS IN A SOLID
LINE...WITH THE GREATEST SEVERE THREAT IN THE FORM OF DAMAGING
WINDS AND ISOLATED TORNADOES. AS THE SYSTEM TRACKS ACROSS
LOUISIANA AND SOUTHERN ARKANSAS DURING THE EVENING...HEAVY RAIN
WILL ALSO BE A THREAT...ESPECIALLY WHERE THUNDERSTORMS BEGIN TO
TRAIN ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A STRONG UPPER LEVEL DISTURBANCE WILL EXIT THE ROCKIES AND TRACK
ALONG THE RED RIVER VALLEY ON FRIDAY. THIS SYSTEM TENTATIVELY
APPEARS TO BE THE STRONGEST SEVERE WEATHER THREAT FOR THE FOUR
STATE REGION THIS SPRING. WEATHER MODELS SUGGEST THAT THE
ATMOSPHERE WILL BECOME UNSTABLE ENOUGH TO SUPPORT SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS
BEGINNING IN THE AFTERNOON IN EAST TEXAS AND SOUTHEAST OKLAHOMA...AND
MOVING INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA DURING THE
EARLY EVENING. IN ADDITION...EXPECT THAT A FEW OF THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE NEEDED THIS
EVENING. ON FRIDAY... PERSONNEL WILL ALMOST CERTAINLY BE NEEDED
DURING THE AFTERNOON IN EAST TEXAS...AND DURING THE EVENING IN
LOUISIANA.

05

In the hours before

Special weather statement, Mar 26, 6:58 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT THU MAR 26 2009

LAZ001-002-010-TXZ138-151-270100-
BOSSIER-CADDO-DE SOTO-HARRISON-PANOLA-
658 PM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     SOUTHERN CADDO...SOUTHERN BOSSIER AND NORTHWESTERN DE SOTO...
IN NORTHEAST TEXAS...
     EASTERN HARRISON AND EASTERN PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BOSSIER CITY...EASTWOOD...GREENWOOD...HAUGHTON...RED CHUTE...
     SHREVEPORT...STONEWALL...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND
     WASKOM...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
DEBERRY TO 12 MILES NORTH OF LOGANSPORT...MOVING NORTHEAST AT 20 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS.  PEOPLE IN CADDO AND BOSSIER
PARISHES...AND HARRISON AND PANOLA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

BUTTS
Local storm report, Mar 26, 7:09 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     FUNNEL CLOUD     GOLDONNA                32.02N 92.91W
03/26/2009                   NATCHITOCHES       LA   LAW ENFORCEMENT

            SHERIFF DEPUTY WATCHING THE STORM

&&

04
Local storm report, Mar 26, 7:46 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FUNNEL CLOUD     CALVIN                  31.96N 92.78W
03/26/2009                   WINN               LA   LAW ENFORCEMENT

            PUBLIC REPORT ON 911 OF POSSIBLE TORNADO...SHERIFF OFFICE
            COULD NOT CONFIRM.

&&

04
Local storm report, Mar 26, 8:01 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             GOLDONNA                32.02N 92.91W
03/26/2009  E1.00 INCH       NATCHITOCHES       LA   LAW ENFORCEMENT

&&

04
Special weather statement, Mar 26, 8:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT THU MAR 26 2009

OKZ077-270200-
MCCURTAIN-
829 PM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 900 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BEACHTON...PLUNKETVILLE AND WATSON...

AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF COVE...OR 24 MILES
NORTHWEST OF DE QUEEN...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

05
Special weather statement, Mar 26, 8:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT THU MAR 26 2009

ARZ070-TXZ097-112-270230-
BOWIE-CASS-MILLER-
832 PM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NORTHWESTERN MILLER...
IN NORTHEAST TEXAS...
     EASTERN BOWIE AND NORTHERN CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     MANDEVILLE...TEXARKANA...HOOKS...MAUD...NASH...REDWATER AND WAKE
     VILLAGE...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF LINDEN...OR 13 MILES WEST OF
ATLANTA...MOVING NORTHEAST AT 20 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM.  PEOPLE IN CASS...BOWIE...AND MILLER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:32 PM CDTSevere Thunderstorm WarningSHVSevier43 min
Mar 26, 9:47 PM CDTSevere Thunderstorm WarningSHVHoward43 min

Nearby

Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.